Alert archive / Illinois / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Paducah, KY

March 2, 200719 counties in Illinois; 16 counties in Missouri

NWS Paducah, KY issued this red flag warning at Mar 2, 2007, 4:45 AM CST for 19 counties in Illinois; 16 counties in Missouri. It took effect at Mar 2, 2007, 12:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 4:45 AM CST (10:45 UTC)
In effect from
Mar 2, 2007, 12:00 PM CST
Expired
Mar 2, 2007, 4:00 PM CST
In force
4 hr
Issued by
NWS Paducah, KY
All 35 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Madison County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 75 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.8 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -193 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-193 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KPAH 021045
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
445 AM CST FRI MAR 2 2007

...RED FLAG WARNING IN EFFECT FOR SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS FROM NOON TODAY TO 4 PM CST THIS AFTERNOON...

ILZ075>078-080>094-MOZ074>076-085>087-098-100-106>112-114-021845-
/O.NEW.KPAH.FW.W.0001.070302T1800Z-070302T2200Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-ST. FRANCOIS-STE. GENEVIEVE-
PERRY MO-MADISON-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
445 AM CST FRI MAR 2 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 4 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM CST THIS
AFTERNOON. 

A VERY STRONG AREA OF LOW PRESSURE MOVING OVER THE GREAT LAKES
REGION WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE REGION
TODAY. 20 FOOT SUSTAINED WINDS WILL INCREASE TO 15 TO 20
MPH...WITH GUSTS FROM 30 TO 35 MPH POSSIBLE. IN ADDITION...
AFTERNOON RELATIVE HUMIDITIES WILL RUN FROM 18 TO 23 PERCENT IN
MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS83 KPAH 021645 RRA
RFWPAH

RED FLAG WARNING...DELAYED
NATIONAL WEATHER SERVICE PADUCAH KY
1045 AM CST FRI MAR 2 2007

...RED FLAG WARNING IN EFFECT FOR SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS FROM NOON TODAY TO 4 PM CST THIS AFTERNOON...

ILZ075>078-080>094-MOZ074>076-085>087-098-100-106>112-114-022200-
/O.CON.KPAH.FW.W.0001.070302T1800Z-070302T2200Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-ST. FRANCOIS-STE. GENEVIEVE-
PERRY MO-MADISON-BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-
CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1045 AM CST FRI MAR 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

A VERY STRONG AREA OF LOW PRESSURE MOVING OVER THE GREAT LAKES
REGION WILL BRING STRONG WEST TO SOUTHWEST WINDS TO THE REGION
TODAY. 20 FOOT SUSTAINED WINDS WILL INCREASE TO 15 TO 20 MPH...
WITH GUSTS FROM 30 TO 35 MPH POSSIBLE. IN ADDITION... AFTERNOON
RELATIVE HUMIDITIES WILL RUN FROM 18 TO 23 PERCENT IN MUCH OF
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Mar 2, 3:50 AM CST, 55 minutes earlier.

Area forecast discussion, Mar 2, 3:50 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CST FRI MAR 2 2007

.DISCUSSION...

MAIN FORECAST CHALLENGE TODAY CONCERN FIRE WEATHER ISSUES (WHETHER
RED FLAG CONDITIONS DEVELOP). ALSO CONCERNED ABOUT THE POSSIBILITY
OF ISOLATED TO WIDELY SCATTERED AFTERNOON LOW TOPPED THUNDERSTORMS
IN WRN KY AND SW IN.

WINDY CONDITIONS WILL PERSIST TODAY AND SATURDAY AS A DEEP AREA OF
LOW PRESSURE CREEPS SLOWLY NORTHEAST ACROSS THE GREAT LAKES REGION.
WEST SOUTHWEST WINDS WILL AVERAGE 20 TO 25 MPH. WINDS ALOFT SUGGEST
SFC WINDS MAY GUST 30 TO 40 MPH AT MANY LOCATIONS...ESPECIALLY
DURING THE LATE MORNING AND AFTERNOON HOURS. IN ADDITION...GOOD
VERTICAL MIXING TODAY WILL LIKELY LEAD TO SURFACE DEWPOINTS FROM 15
TO 20 DEGREES. THIS DRIER AIR ALOFT IS EVIDENT BY THE CURRENT DEW
POINT OF 15 AT HARRISON AR (OZARK MOUNTAINS OF NW AR). MAX TEMPS IN
THE 50S TO NEAR 60 WOULD LEAD TO AFTERNOON HUMIDITIES IN THE UPPER
TEENS TO MID 20S OVER SE MO AND PORTIONS OF SRN IL AND FAR WESTERN
KY. THUS IT APPEARS RED FLAG FIRE WEATHER CONDITIONS WILL BE MET IN
THOSE AREAS.

ON A DIFFERENT NOTE...H50 SHEAR AXIS/STRING OF VORTICITY WILL ROTATE
EAST TOWARD OUR EASTERN COUNTIES THIS AFTERNOON. MOISTURE WILL BE A
BIG LIMITING FACTOR...BUT STEEP MID LVL LAPSE RATES AND H50 TEMPS
-30 SUGGEST THAT IF ANY ISOLATED STORMS DO DEVELOP WITH THIS
DISTURBANCE...SMALL HAIL WOULD BE A GOOD POSSIBILITY. AGAIN...DUE TO
LIMITED MOISTURE AND LOW LEVEL LIFT...COVERAGE SHOULD BE QUITE
LIMITED IF IT OCCURS AT ALL.

A SECONDARY COLD FRONT WILL USHER CLOUDS AND COLDER AIR IN ON SAT.
WENT AHEAD AND CONFORMED WITH NEIGHBOR FORECAST OFFICES ON SNOW
FLURRY CHANCES...BUT THE MAIN EFFECT WILL BE THE BLAST OF COLDER
AIR. THIS WL PRODUCE UNSEASONABLY COOL WEEKEND TEMPS...WHICH WILL
BEGIN TO MODERATE AGAIN NEXT WEEK.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...RED FLAG WARNING ENTIRE AREA.
IL...RED FLAG WARNING ENTIRE AREA
IN...NONE.

&&

MEFFERT
Hazardous weather outlook, Mar 1, 3:46 PM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CST THU MAR 1 2007

ILZ075>078-080>087-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-
021115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-UNION KY-WEBSTER-HENDERSON-DAVIESS-
MCLEAN-PERRY MO-
346 PM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY WINDS WILL BE SHIFTING TO THE SOUTHWEST OR WEST ACROSS THE
AREA IN THE WAKE OF A DEPARTING COLD FRONT. EXPECT EARLY EVENING
WINDS TO AVERAGE AROUND 20 MPH WITH SOME GUSTS TO 35 MPH POSSIBLE.
THIS MAY BE ENOUGH TO BREAK OFF SMALL LIMBS OR SMALLER TREES...
INCLUDING WEAK OR ESPECIALLY YOUNG TREES. LOOSE OBJECTS MAY BE
BLOWN ONTO ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL AGAIN BE HIGH AND POTENTIALLY HAZARDOUS FRIDAY...ESPECIALLY
FRIDAY AFTERNOON. WIND SPEEDS WILL AVERAGE 20 TO 30 MPH WITH SOME
GUSTS TO 40 MPH POSSIBLE. THIS MAY BE ENOUGH TO BREAK OFF SMALL LIMBS
OR SMALLER TREES... INCLUDING WEAK OR ESPECIALLY YOUNG TREES.
LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ILZ088>094-KYZ001>013-016-017-021-022-MOZ086-087-100-107>112-114-
021115-
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN-
MUHLENBERG-TODD-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-
BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
346 PM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY WINDS WILL BE SHIFTING TO THE SOUTHWEST OR WEST ACROSS THE
AREA IN THE WAKE OF A DEPARTING COLD FRONT. EXPECT EARLY EVENING
WINDS TO AVERAGE 10 TO 20 MPH WITH SOME GUSTS TO 30 MPH POSSIBLE.
THIS MAY BE ENOUGH TO BREAK OFF SMALL LIMBS OR SMALLER TREES...
INCLUDING WEAK OR ESPECIALLY YOUNG TREES. LOOSE OBJECTS MAY BE
BLOWN ONTO ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL AGAIN BE HIGH AND POTENTIALLY HAZARDOUS FRIDAY...ESPECIALLY
FRIDAY AFTERNOON. WIND SPEEDS WILL AVERAGE 15 TO 25 MPH WITH SOME
GUSTS TO 35 MPH POSSIBLE. THIS MAY BE ENOUGH TO BREAK OFF SMALL LIMBS
OR SMALLER TREES... INCLUDING WEAK OR ESPECIALLY YOUNG TREES.
LOOSE OBJECTS MAY BE BLOWN ONTO ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Illinois, 2007Red Flag Warnings in Missouri, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.